On the longest head-run in an individual random sequence

V. V. V'Yugin

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


In the framework of the Kolmogorov approach to verifying the theory of probability an analysis of a result of S. S. Samarova on the length of the longest head-run for the Markov chain with two states is given. This result is a refinement and generalization of P. Erdös and P. Révész's corresponding results. An analogous assertion is formulated and proved for individual random sequences. A complexity characterization of its application is also given.

Original languageEnglish
Pages (from-to)541-546
Number of pages6
JournalTheory of Probability and its Applications
Issue number3
Publication statusPublished - Sep 1997
Externally publishedYes


  • Individual random sequence
  • Kolmogorov complexity
  • Laws of large numbers
  • Length of runs
  • Markov chain


Dive into the research topics of 'On the longest head-run in an individual random sequence'. Together they form a unique fingerprint.

Cite this